Alert archive / Indiana / Gale Warnings in 2009

Gale Warning 3, NWS Northern Indiana

January 14, 2009

NWS Northern Indiana issued this gale warning at Jan 14, 2009, 5:52 AM EST. It took effect at Jan 14, 2009, 4:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2009, 5:52 AM EST (10:52 UTC)
In effect from
Jan 14, 2009, 4:00 PM EST
Expired
Jan 14, 2009, 10:06 PM EST
In force
6 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WHUS73 KIWX 141052
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 AM EST WED JAN 14 2009

...GALES AND FREEZING SPRAY TO DEVELOP ACROSS SOUTHEAST LAKE
MICHIGAN...

.LOW PRESSURE ACROSS NORTHEAST MISSOURI WILL TRACK SOUTHEAST INTO
SOUTHERN INDIANA THIS AFTERNOON. IN WAKE OF THIS LOW
PRESSURE...STRONG ARCTIC HIGH PRESSURE WILL DIVE SOUTH FROM CANADA
INTO THE PLAINS. THE STRENGTHENING PRESSURE GRADIENT WILL DRIVE
NORTHWEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS
TONIGHT. THE COMBINATION OF STRONG WINDS...HIGH WAVES AND BITTERLY
COLD TEMPERATURES WILL RESULT IN HEAVY FREEZING SPRAY WITH ICE
ACCRETION ON VESSELS. 

LMZ043-046-141900-
/O.NEW.KIWX.GL.W.0003.090114T2100Z-090115T1200Z/
/O.NEW.KIWX.UP.W.0002.090115T0000Z-090116T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
552 AM EST WED JAN 14 2009

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
THURSDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST THURSDAY. A HEAVY FREEZING SPRAY WARNING HAS ALSO BEEN
ISSUED. THIS HEAVY FREEZING SPRAY WARNING IS IN EFFECT FROM 7 PM
THIS EVENING TO 7 PM EST THURSDAY. 

WINDS WILL CONTINUE TO BACK TO THE NORTH THIS AFTERNOON AND
INCREASE IN SPEED. BY THIS EVENING THE WINDS WILL HAVE BACKED TO
THE NORTHWEST TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS. THE
COMBINATION OF HIGH WINDS...INCREASED WAVE HEIGHTS AND BITTERLY
COLD TEMPERATURES WILL RESULT IN HEAVY FREEZING SPRAY WITH
SIGNIFICANT ICE ACCRETION ON VESSELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$
3 follow-up statements
241 
WHUS73 KIWX 141510
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1010 AM EST WED JAN 14 2009

...GALES AND FREEZING SPRAY TO DEVELOP ACROSS SOUTHEAST LAKE
MICHIGAN...

.LOW PRESSURE ACROSS WESTERN ILLINOIS WILL TRACK SOUTHEAST INTO
SOUTHERN INDIANA THIS AFTERNOON. IN WAKE OF THIS LOW PRESSURE...
STRONG ARCTIC HIGH PRESSURE WILL DIVE SOUTH FROM CANADA INTO THE
PLAINS. THE STRENGTHENING PRESSURE GRADIENT WILL DRIVE NORTHWEST
WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS TONIGHT. THE
COMBINATION OF STRONG WINDS...HIGH WAVES AND BITTERLY COLD
TEMPERATURES WILL RESULT IN HEAVY FREEZING SPRAY WITH ICE
ACCRETION ON VESSELS.

LMZ043-046-142315-
/O.EXT.KIWX.UP.W.0002.090114T2100Z-090116T0000Z/
/O.CON.KIWX.GL.W.0003.090114T2100Z-090115T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1010 AM EST WED JAN 14 2009

...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 PM EST THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST THURSDAY...

THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 PM EST THURSDAY. A GALE WARNING REMAINS IN EFFECT
FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY. 

WINDS WILL CONTINUE TO BACK TO THE NORTH THIS AFTERNOON AND
INCREASE IN SPEED. BY THIS EVENING THE WINDS WILL HAVE BACKED TO
THE NORTHWEST TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS. THE
COMBINATION OF HIGH WINDS...INCREASED WAVE HEIGHTS AND BITTERLY
COLD TEMPERATURES WILL RESULT IN HEAVY FREEZING SPRAY WITH
SIGNIFICANT ICE ACCRETION ON VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$

JC
052 
WHUS73 KIWX 142124
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 PM EST WED JAN 14 2009

...GALES AND FREEZING SPRAY TO DEVELOP ACROSS SOUTHEAST LAKE
MICHIGAN THIS EVENING...

.LOW PRESSURE ACROSS SOUTHEAST INDIANA WILL DEPART THE REGION THIS
EVENING WITH STRONG ARCTIC HIGH PRESSURE DROPPING THROUGH THE
CENTRAL PLAINS. IN BETWEEN...A STRENGTHENING PRESSURE GRADIENT
WILL DRIVE NORTHWEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 35
KNOTS TONIGHT. THE COMBINATION OF STRONG WINDS...HIGH WAVES AND
BITTERLY COLD TEMPERATURES WILL RESULT IN HEAVY FREEZING SPRAY
WITH ICE ACCRETION ON VESSELS.

LMZ043-046-150530-
/O.CON.KIWX.GL.W.0003.000000T0000Z-090115T1200Z/
/O.CON.KIWX.UP.W.0002.000000T0000Z-090116T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
424 PM EST WED JAN 14 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

WINDS WILL BACK TO THE NORTHWEST THIS EVENING AND INCREASE TO 30
KNOTS WITH FREQUENT GUSTS TO 35 KNOTS. THE COMBINATION OF HIGH
WINDS...INCREASED WAVE HEIGHTS AND BITTERLY COLD TEMPERATURES WILL
RESULT IN HEAVY FREEZING SPRAY WITH SIGNIFICANT ICE ACCRETION ON
VESSELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$
850 
WHUS73 KIWX 150306
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 PM EST WED JAN 14 2009

LMZ043-046-151115-
/O.CAN.KIWX.GL.W.0003.000000T0000Z-090115T1200Z/
/O.NEW.KIWX.SC.Y.0006.090115T0306Z-090116T1700Z/
/O.CON.KIWX.UP.W.0002.000000T0000Z-090116T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1006 PM EST WED JAN 14 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 12 PM EST FRIDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...
...GALE WARNING IS CANCELLED...

NORTHWEST WINDS WILL CONTINUE TO INCREASE AS A STRONG...SINGLE
LAKE EFFECT SNOW BAND SETS UP ALONG THE SOUTHEAST COASTLINE OF
LAKE MICHIGAN OVERNIGHT. NORTHWEST WINDS OF 25 KNOTS AND INCREASED
WAVE HEIGHTS ALONG WITH BITTERLY COLD AIR TEMPERATURES WILL RESULT
IN HEAVY FREEZY SPRAY AND HEAVY ICE ACCRETION ON VESSELS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 14, 1:05 AM EST, 4 hours 47 minutes earlier.

Area forecast discussion, Jan 14, 1:05 AM EST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
105 AM EST WED JAN 14 2009

.AVIATION...
PRIMARY FOCUS ON FASTER TIMING WRT SHORTWAVE INDUCED SN RACING EWD
ACRS NRN IL INTO NW IN ERLY THIS AM. ANTICIPATE EASY/RAPID
SATURATION TO IFR LVLS IN COLD AIRMASS ABOUT AN HR AFT SNOW BEGINS
WITH FURTHER DETERIORATION TO LIFR NR DAYBREAK. ANTICIPATE GRDL
IMPROVEMENT INTO AFTN HRS IN WAKE OF SFC LOW PASSING THRU SRN IN.
CAVEAT REMAINS INVOF KSBN WITH STRONG/HEAVY LAKE EFFECT SNOW SIGNALS
LTR THIS EVE. WHILE EXACT PLACEMENT/TIMING OF STRONGEST SINGLE BAND
DIFFICULT AT BEST...HAVE PLACED LIFR TEMPO GRP FOR KSBN PRIMARILY AS
AN MED CONFIDENCE OUTLOOK 23-03 UTC TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 339 PM EST TUE JAN 13 2009/

SHORT TERM...

TONIGHT THROUGH THURSDAY...

LAKE EFFECT GAINING A MORE CELLULAR NATURE THIS AFTERNOON GIVEN
INCREASING LLEVEL INSTABILITY.  MOST OF THE ACCUMULATING SNOW IS NOW
OVER...BUT SOME HEAVIER CELLS ARE CERTAINLY POSSIBLE GIVEN WHAT HAS
OCCURRED THIS MORNING AND MODERATE LEVELS OF INSTABILITY.
TONIGHT...THE LLEVEL FLOW WILL BACK...FETCH OVER THE LAKE WILL
DECREASE AND AS DRIER AIR WORKS IN FROM THE WEST...WE SHOULD SEE
SNOWS WEAKEN AND PULL EAST.

TONIGHT WE WILL ONCE AGAIN GET A VERY BRIEF BREAK AS A WEAK H850
RIDGE MOVES OVERHEAD AND IS QUICKLY REPLACED BY AN ARRIVING SHOT OF
STRONG ISENTROPIC LIFT.  WILL UP POPS TO LIKELY AFTER ABOUT 9Z OVER
WESTERN AREAS AS THE GFS/NAM AGREE ON AREA OF ISENTROPIC LIFT BEING
OVERHEAD WELL BEFORE DAYBREAK.  TEMPS WILL FALL QUICKLY THIS EVENING
BUT WILL LIKELY LEVEL OFF OR EVEN RISE SOME AS MID AND UPPER LEVEL
CLOUDINESS SPREADS BACK OVERHEAD AHEAD OF THE SNOW.

GFS NAM ARE QUITE SIMILAR WITH TRACK OF LOW FOR WEDNESDAY...WITH
BOTH HAVING A TRACK FURTHER SOUTH THAN THIS PAST SYSTEM WITH THE GFS
A LITTLE BIT SOUTH OF THE NAM/SREFS.  WILL LEAN TOWARDS A NAM-LIKE
SOLUTION FOR WEDNESDAY AND BEYOND WHICH FAVORS A LOW TRACK PRETTY
MUCH DIRECTLY OVERHEAD ON WEDNESDAY.  GIVEN THAT THIS CLIPPER WILL
BE QUITE MOISTURE STARVED /DEWPOINTS WILL LIKELY NOT REACH MUCH
ABOVE 10F DURING THE EVENT/ WE WILL NOT SEE MUCH QPF...ONE TO TWO
TENTHS.  THE DENDRITIC GROWTH ZONE IS WELL SITUATED FOR HIGH
SNOW:LIQUID RATIOS...SO EXPECT A WIDESPREAD 2-3 INCH SNOWFALL.
WINDS DURING THE DAY WILL BE LIGHT...GIVEN THE LOW TRACK OVERHEAD.
HAVE OPTED FOR NO HEADLINES DURING THE DAY AS 2-3 INCHES WILL FALL
BELOW CRITERIA...BUT WILL MENTION TRAVEL IMPACTS IN THE HWO.

WEDNESDAY NIGHT IS WHEN THINGS GET MORE INTERESTING AS LOW DEPARTS
AND 1045 HIGH MOVES INTO THE NORTHERN PLAINS.  T850 FALLS BELOW -20C
AND BUFKIT PROFILES SUGGEST TERRIFIC CONDITIONS FOR FLUFFY LAKE
EFFECT SNOW...AND LOTS OF IT.  EXPECT SNOW:LIQUID RATIOS TO APPROACH
20:1 AND GIVEN EXTREME INSTABILITY...EXPECT HEAVY LAKE SNOWS.
CURRENT TRAJECTORY FAVORS BERRIEN/CASS/ST JOE COUNTIES.  CERTAINLY
EXPECT WARNING LEVEL SNOWFALLS FROM THE EVENT...BUT GIVEN SOME
UNCERTAINTY IN BAND LOCATION GIVEN A BACKING WIND PROFILES AND THE
AMOUNT OF TIME UNTIL THE EVENT...WILL PAINT A BROADER LES WATCH FOR
THE COUNTIES MENTIONED ABOVE AND A SURROUNDING SET.  ONE FOOT SNOW
TOTALS APPEAR LIKELY.  WINDS ARE MORE OF A QUESTION.  RISE FALL
COUPLET IS MORE WELL ALIGNED AND SOMEWHAT STRONGER THAN TODAY...BUT
ARRIVES AT NIGHT AND H925/H850 FLOW IS NO MORE THAN 25-30KTS.
SO...EXPECT BLOWING SNOW ALONG WITH THE LAKE EFFECT...BUT FEEL THAT
WIDESPREAD BLIZZARD CONDITIONS ARE NOT LIKELY.  SO HAVE CANCELLED
THE BLIZZARD WATCH BUT WILL MENTION LOCAL BLIZZARD CONDITIONS
POSSIBLE IN LAKE SNOW BANDS.

ON THURSDAY THE LAKE SNOWS WILL SLOWLY WEAKEN AND PULL EAST...BUT
ADDITIONAL LIGHT ACCUMS LOOK POSSIBLE.  WILL ALSO LIKELY SEE WIND
CHILLS APPROACHING ADVISORY LEVELS...BUT WILL HOLD OFF ON FLAGS AT
THIS TIME GIVEN ACTIVE SHORT TERM WEATHER.

LONG TERM...

THURSDAY NIGHT THROUGH TUESDAY

ARCTIC CHILL STILL ON THE WAY WITH TEMPS EXPECTED TO BE WELL BELOW
NORMAL BY FRI MORNING. ACTIVE NORTHWEST FLOW WILL CONTINUE INTO
THE WEEKEND SUPPORTING AT LEAST TWO MORE CLIPPER SYSTEMS EACH WITH
THE POTENTIAL OF BRINGING SNOWFALL TO THE REGION. CURRENT MEAN
ENSEMBLE AS WELL AS THE LATEST 12Z GFS AND ECMWF...CONTINUE TO
SUPPORT BREAKDOWN OF THE THE POTENT EAST ASIAN JET...WITH A
TRANSITION TO HIGHLY AMPLIFIED FLOW OVER THE PACIFIC. THESE TWO
FEATURES WILL ALLOW A PATTERN TRANSITION LIKELY BACK TO A NEGATIVE
PNA REGIME AS THE EASTERN PACIFIC RIDGE BREAKS DOWN ALLOWING
RESURGENCE OF THE EASTERN CONUS RIDGE WITH TROUGHING SETTING UP IN
THE WEST. THIS COULD SPELL ANOTHER ROUND OF ACTIVE WEATHER AS
SOUTHWEST FLOW LOOKS TO SETUP ONCE AGAIN. THIS FITS THE BILL FOR A
LA NINA PATTERN...WHICH IS GAINING STRENGTH IN THE PAC. BOTTOM
LINE...EXPECT TEMPS TO GRADUALLY WARM BACK TO CLIMO NORMS...AND
POSSIBLY ABOVE AT SOME POINT. FELT THE BEST SOLUTION WAS TO MODIFIED
THE DATABASE WITH A BLEND OF THE NAEFS/GEFS/AND 12Z-00Z ECMWF WHICH
HAS THE SUPPORT FROM THE AFOREMENTIONED GUIDANCE.

COLDEST DAY LOOKING TO BE FRIDAY AS A AN ARCTIC HIGH WILL SHIFT JUST
SOUTH OF THE AREA...AN OPTIMAL LOCATION FOR EXCELLENT RADIATIONAL
COOLING AND COLD TEMPS. TEMPS THU NIGHT WILL FALL OFF
DRAMATICALLY...ESPECIALLY WHERE CLEAR SKIES AND LIGHT WINDS OVERLAP
THE LONGEST. THIS LOOKS TO FAVOR THE SOUTHWEST CWA. HAVE ADJUSTED
TEMPS DOWN SOME FRI...IN LINE WITH SHALLOW MIXING TYPICAL IN AN
ARCTIC INTRUSION. FEEL MANY PLACES WILL STRUGGLE TO GET ABOVE
ZERO...ESPECIALLY WHERE THE SNOW PACK IS DEEP AND GIVEN H925 TEMPS
AROUND -17C. NEXT CLIPPER WILL ARRIVE FRI NIGHT...BRINGING CHANCES
OF SNOW TO THE REGION INTO SAT. HAVE OPTED FOR FASTER ENSEMBLE
MEANS...WHICH SUPPORT SNOW ARRIVAL FRIDAY NIGHT AND ENDS THINGS BY
SAT NIGHT WITH POSSIBLE LAKE SNOW CHANCES IN THE NW. ANOTHER SYSTEM
IS EXPECTED IN THE SUNDAY NIGHT MON TIME FRAME...AND AGAIN HAVE
PREFERRED THE FASTER NAEFS/GEFS MEAN SOLUTIONS...DO TO TYPICAL SLOW
FORECAST MODEL BIAS WRT CLIPPERS.

RIDGING WILL BE ONGOING EARLY NEXT WEEK AS THE WESTERN RIDGE SHIFTS
SLOWLY EAST. HAVE KEPT TEMPS AT OR JUST BELOW CLIMO NORMS. STILL
POSSIBLE THAT ONE MORE CLIPPER SYSTEMS COULD AFFECT THE REGION AS
PREFERRED BY THE GFS...BUT FEEL AN ADJUSTMENT TOWARD THE EXPECTED
PATTERN SHIFT...SUPPORTED BY THE MEAN ENSEMBLE PROGS...IS PRUDENT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...LAKE EFFECT SNOW WATCH FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON FOR INZ003>005-012-014.

MI...LAKE EFFECT SNOW WATCH FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON FOR MIZ077>079.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LMZ043-046.

&&

SHORT TERM...ARNOTT
LONG TERM...JC
AVIATION...MURPHY
Hazardous weather outlook, Jan 13, 3:32 PM EST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 PM EST TUE JAN 13 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-142045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
332 PM EST TUE JAN 13 2009 /232 PM CST TUE JAN 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SECOND CLIPPER SYSTEM WILL BRING A WIDESPREAD 2-3 INCH SNOWFALL
ACROSS THE AREA. BEHIND THIS SYSTEM ON WEDNESDAY NIGHT...THE
COLDEST AIR OF THE SEASON WILL MOVE INTO THE REGION WITH HEAVY
LAKE EFFECT SNOWS OVER SOUTHWESTERN LOWER MICHIGAN AND NORTHWEST
INDIANA. LOCALIZED NEAR BLIZZARD CONDITIONS ARE POSSIBLE IN THE
HEAVIEST LAKE EFFECT SNOWS WEDNESDAY NIGHT AND THURSDAY AS WINDS
INCREASE TO 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH.

THE COLD TEMPERATURES AND STRONG WINDS WILL COMBINE TO BRING
DANGEROUSLY LOW WIND CHILLS FOR THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE
APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-142045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
332 PM EST TUE JAN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT ADVISORY LEVEL WINDS AND WAVES ARE EXPECTED THROUGH
THE EVENING...BEFORE DIMINISHING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY OR GALE CONDITIONS ARE LIKELY THROUGH MUCH
OF THIS PERIOD AS ADDITIONAL CLIPPER SYSTEMS PASS THROUGH THE
WESTERN GREAT LAKES REGION. STRONG WINDS AND BITTERLY COLD
CONDITIONS ARE EXPECTED TO PERSIST INTO FRIDAY...WITH HEAVY
FREEZING SPRAY LIKELY OVER ICE FREE AREAS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 5:22 AM ESTLake Effect Snow WarningIWXElkhart, Marshall, Starke48 hr
Jan 14, 5:22 AM ESTWind Chill WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more55 hr
Jan 14, 5:22 AM ESTWinter Weather AdvisoryIWXAdams, Allen, Blackford, Cass, Fulton, Grant and 10 more14 hr
Jan 14, 5:52 AM ESTHeavy Freezing Spray WarningIWX47 hr

Nearby

Gale Warnings in Indiana, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.